Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Sep 19, 2013, 6:15 PM CDT for Potter County, Randall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2013, 6:15 PM CDT (23:15 UTC)
- Expired
- Sep 19, 2013, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 338 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 3:40 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 19, 3:40 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT THU SEP 19 2013 .DISCUSSION... PLENTY OF LOW LEVEL MOISTURE COUPLED WITH DIFFLUENCE ALOFT AND A COLD FRONT SHOULD HELP SET THE STAGE FOR SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE NIGHT ACROSS MUCH OF THE PANHANDLES. THE COLD FRONT WAS NEARING THE NORTHWEST CORNER OF THE OKLAHOMA PANHANDLE NOW. THIS FRONT WILL CONTINUE MOVE SLOWLY SOUTH THROUGH THE NIGHT AND SHOULD BE SOUTH OF THE TEXAS PANHANDLE BY SUNRISE FRIDAY MORNING. HAVE LEFT A SMALL POP OVER THE SOUTHEAST TEXAS PANHANDLE FOR ANY LINGERING ACTIVITY UNTIL ABOUT NOON. SURFACE HIGH BUILDS INTO THE PANHANDLES FRIDAY NIGHT. THE LIGHT WINDS COUPLED WITH CLEAR SKIES EQUALS COOL OVERNIGHT TEMPERATURES. FOR NOW HAVE ONLY GONE A FEW DEGREES BELOW THE COOLEST GUIDANCE NUMBERS...SO THERE IS STILL ROOM TO GO DOWN. ON SATURDAY...SOUTHERLY WINDS WILL RETURN AND TEMPERATURES WILL WARM BACK UP TO NEAR NORMAL. BRIEF UPPER RIDGING SHOULD KEEP SATURDAY NIGHT THROUGH SUNDAY EVEING DRY ACROSS THE PANHANDLES. BY SUNDAY NIGHT THE UPPER RIDGING WILL SLIDE OFF TO THE WEST AND ALLOW AN FAST MOVING SHORTWAVE TO APPROACH THE PANHANDLES. THE MEDIUM RANGE MODELS STILL DISAGREE ON JUST HOW MUCH MOISTURE CAN RETURN BEFORE THIS SYSTEMS APPROACHES THE AREA. THIS DIFFERENCE IN MOSITURE CONTENT SEEMS TO BE CAUSING THE DIFFERENCES IN RAIN CHANCES. HAVE HEDGED TOWARDS A CONCENSUS AND HAVE BROUGHT SLIGHT CHANCE POPS INTO THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE LATE SUNDAY NIGHT INTO MONDAY MORNING. AFTER THIS BRIEF CHANCE FOR RAIN, THE UPPER PATTERN WILL TRANSITION TO ZONAL FLOW BEFORE FURTHER TILTIING TO THE SOUTHWEST BY MID WEEK. THE GFS IS MORE PROGRESSIVE WITH BRING BACK AMPLE AMOUNTS OF MOSITURE WITH THIS PATTERN WHERE AS THE ECMWF IS A LITTLE MORE CONSERVATIVE. FOR NOW WILL KEEP THIS PERIOD DRY BUT IF A BETTER CONSENSUS FORMS THEN POPS MAY NEED TO BE INSERTED. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH TONIGHT. THIS SHOULD KEEP FIRE WEATHER CONDITIONS BELOW ELEVATED AND CRITICAL FOR THE NEXT FEW DAYS. SOUTHERLY WINDS MAY PICK UP EARLY NEXT WEEK...BUT LOWEST AFTERNOON RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/14
Hazardous weather outlook, Sep 19, 3:38 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT THU SEP 19 2013 OKZ001>003-TXZ001>020-200845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 338 PM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGEST STORMS... WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST TEXAS PANHANDLE FRIDAY MORNING. ANY STORMS THAT FORM SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION TONIGHT.
In the hours before
Special weather statement, Sep 19, 4:15 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 415 PM CDT THU SEP 19 2013 TXZ004-005-192145- LIPSCOMB TX-OCHILTREE TX- 415 PM CDT THU SEP 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OCHILTREE AND NORTHWESTERN LIPSCOMB COUNTIES UNTIL 445 PM CDT... AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF BOOKER...OR 14 MILES EAST OF PERRYTON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DARROUZETT... BOOKER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3620 10062 3650 10062 3650 10030 3635 10017 TIME...MOT...LOC 2115Z 243DEG 14KT 3634 10055 JACKSON
Special weather statement, Sep 19, 4:29 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT THU SEP 19 2013
TXZ011-192200-
OLDHAM TX-
429 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM COUNTY UNTIL
500 PM CDT...
AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BOYS RANCH...OR 22 MILES
NORTH OF VEGA...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
BOYS RANCH...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3562 10217 3543 10217 3542 10234 3548 10249
3562 10242
TIME...MOT...LOC 2129Z 286DEG 6KT 3555 10235
JACKSONSpecial weather statement, Sep 19, 5:02 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 502 PM CDT THU SEP 19 2013 TXZ012-192230- POTTER TX- 502 PM CDT THU SEP 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTER COUNTY UNTIL 530 PM CDT... AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF VALLEY DE ORO...OR 19 MILES NORTHWEST OF AMARILLO...MOVING EAST AT 5 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL POTTER COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3550 10181 3531 10191 3536 10214 3555 10206 TIME...MOT...LOC 2202Z 286DEG 6KT 3544 10199 JACKSON
Special weather statement, Sep 19, 5:04 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 504 PM CDT THU SEP 19 2013 TXZ008-013-192230- CARSON TX-HUTCHINSON TX- 504 PM CDT THU SEP 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON AND SOUTHERN HUTCHINSON COUNTIES UNTIL 530 PM CDT... AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES EAST OF BORGER...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BORGER... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3572 10117 3556 10120 3556 10142 3571 10142 TIME...MOT...LOC 2204Z 271DEG 8KT 3565 10135 JACKSON
Special weather statement, Sep 19, 5:12 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 512 PM CDT THU SEP 19 2013 OKZ002-TXZ003-004-192245- HANSFORD TX-OCHILTREE TX-TEXAS OK- 512 PM CDT THU SEP 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN OCHILTREE... NORTHEASTERN HANSFORD AND SOUTHEASTERN TEXAS COUNTIES UNTIL 545 PM CDT... AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTH OF HARDESTY...OR 17 MILES SOUTHEAST OF GUYMON...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... HARDESTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3662 10099 3640 10114 3651 10141 3665 10117 TIME...MOT...LOC 2212Z 271DEG 8KT 3654 10121 JACKSON
Special weather statement, Sep 19, 5:29 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 PM CDT THU SEP 19 2013 TXZ012-192300- POTTER TX- 529 PM CDT THU SEP 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POTTER COUNTY UNTIL 600 PM CDT... AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF MASTERSON...OR 23 MILES NORTH OF AMARILLO...MOVING EAST AT 15 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL POTTER COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3559 10177 3535 10182 3542 10209 3558 10201 TIME...MOT...LOC 2230Z 261DEG 11KT 3552 10191 JACKSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:46 PM CDT | Special Weather Statement | AMA | Lipscomb | 29 min |
| Sep 19, 3:49 PM CDT | Areal Flood Advisory | AMA | Lipscomb | 3 hr |
| Sep 19, 3:53 PM CDT | Special Weather Statement | AMA | Hartley | 37 min |
| Sep 19, 4:15 PM CDT | Special Weather Statement | AMA | Lipscomb | 30 min |
| Sep 19, 4:29 PM CDT | Special Weather Statement | AMA | Oldham | 31 min |
| Sep 19, 4:41 PM CDT | Flash Flood Warning | AMA | Lipscomb | 3 hr |
| Sep 19, 4:53 PM CDT | Areal Flood Advisory | AMA | Oldham | 3 hr |
| Sep 19, 5:02 PM CDT | Special Weather Statement | AMA | Potter | 28 min |
| Sep 19, 5:04 PM CDT | Special Weather Statement | AMA | Hutchinson | 26 min |
| Sep 19, 5:12 PM CDT | Special Weather Statement | AMA | Hansford | 33 min |
| Sep 19, 5:29 PM CDT | Special Weather Statement | AMA | Potter | 31 min |
| Sep 19, 5:45 PM CDT | Areal Flood Advisory | AMA | Potter | 3 hr |
| Sep 19, 5:58 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 47 min |
| Sep 19, 6:39 PM CDT | Areal Flood Advisory | AMA | Ochiltree | 3 hr |
| Sep 19, 6:44 PM CDT | Special Weather Statement | AMA | Randall | 46 min |
| Sep 19, 3:23 PM CDT | Special Weather Statement | AMA | Beaver | 37 min |
| Sep 19, 5:37 PM CDT | Areal Flood Advisory | AMA | Texas | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.